Alert archive / Michigan / Small Craft Advisories in 2024
Small Craft Advisory 67, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 5, 2024, 9:38 PM EDT. It took effect at Sep 6, 2024, 4:07 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2024, 9:38 PM EDT (01:38 UTC)
- In effect from
- Sep 6, 2024, 4:07 AM EDT
- Expired
- Sep 7, 2024, 9:51 PM EDT
- In force
- 42 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 7:13 PM EDT, 2 hours 25 minutes earlier. Its key messages:
- Showers through early tonight.
- Sharply cooler Friday and Saturday. Chances of showers/drizzle at times through Saturday night.
- Pleasantly warm next week.
Area forecast discussion, Sep 5, 7:13 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 713 PM EDT Thu Sep 5 2024 .KEY MESSAGES... - Showers through early tonight. - Sharply cooler Friday and Saturday. Chances of showers/drizzle at times through Saturday night. - Pleasantly warm next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 254 PM EDT Thu Sep 5 2024 A surface cold front will move across the region this evening into early tonight. Numerous showers are expected with this front with rainfall amounts generally between a quarter and a third of an inch. Can't rule out an embedded rumble of thunder but instability is lacking by the time this system reaches the forecast area so will not include in the forecast. An unseasonably deep/cold trough then digs into the region bringing lake enhanced showers, brisk and noticeably cooler conditions Friday into Saturday. Temperatures then return to above normal levels next week. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 254 PM EDT Thu Sep 5 2024 Pattern Synopsis and Forecast: Midlevel flow over the Great Lakes region remains somewhat zonal, continuing one more day of dry and quiet weather before upstream troughing returns a cooler and more active pattern. Aformentioned troughing currently has its axis centered over Saskatchewan progressing towards Hudson Bay. Conditions will remain cool and wet through the weekend as downstream ridging over the Labrador Sea slowly breaks down. A second ridge currently over the Pacific Northwest eventually makes its way to the Great Lakes region by early next week, returning surface high pressure and temperatures around climatological average. Primary Forecast Concerns/Key Messages: -Cold air settles in this weekend. Lake enhanced showers continue to linger this Saturday: Well advertised troughing will be the main focus for the long term period as cold air settles into the Great Lakes Region this weekend. Behind the frontal passage, cold northerly flow over bodies of water that remain in the upper 50s to low 60s will allow for lake enhanced rainfall to persist this Saturday. QPF will remain pretty low as most areas will see little to no measurable precipitation, but locations typically affected by northerly flow lake effect can expect an additional tenth or less of liquid. Otherwise Saturday will remain pretty unpleasant with cold drizzle and daytime highs in the low 50s. Conditions will begin to dry Sunday as delta T's between the lakes and atmospheric temperatures decrease and midlevel ridging begins to build. Surface high pressure will return quiet and pleasant weather for the remainder of the forecast period keeping temperatures around climatological average as we head into mid September. Fire Weather: ...Shower chance return tonight and linger through the weekend... .DISCUSSION...A cold front will return showers with a few embedded thunderstorms later this afternoon and tonight. Cold air will settle into the Great Lakes region and allow lake enhanced drizzle/showers to persist this Friday and Saturday with highs in the 50s for most locations. Most measurable rainfall is expected tonight with most areas expecting around a quarter inch while little to no measurable precipitation is expected Friday or Saturday Rain free chances begin to build this Sunday as surface high pressure returns next week. RH's are expected to remain well above critical thresholds for the next several days. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 713 PM EDT Thu Sep 5 2024 Significantly cooler air along with ample low level moisture will slide into Northern Michigan tonight thru Friday night in the wake of a potent cold front. Plenty of low clouds...low VFR/MVFR cigs and scattered showers can be expected for the next 24 hours as this cool/moist airmass arrives. Surface winds will shift to the N/NW at around 10 kts tonight into Friday morning...strengthening to 15 to 25 kts Friday afternoon and night. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...AJS LONG TERM...SJC AVIATION...MLR
Hazardous weather outlook, Sep 5, 3:10 PM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 310 PM EDT Thu Sep 5 2024 MIZ016>018-020>036-041-042-086>088-095>099-061915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 310 PM EDT Thu Sep 5 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible late this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 310 PM EDT Thu Sep 5 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. A few thunderstorms are possible late this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:40 PM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Benzie, Charlevoix, Leelanau, Manistee and 1 more | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.